Anxiety Community
Possible Ativan withdrawl(withdrawal)? Or just in my head?
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Possible Ativan withdrawl(withdrawal)? Or just in my head?

26 Male. Anxiety sufferer. Some of you know who I am on here. =)

I've been anxiety free for almost 3 months... until a couple of weeks ago... I started getting anxious... on and off..

I have a safety bottle of ativan that I only take when needed. I've been taking it at night to help me relax and sleep good... and just make it throughout the day without taking anymore. So just once .5mg pill a night is what I have been taking for about 2 weeks.

A few days ago, I think I didnt take an ativan before bed b/c I felt so tired and not really anxious... and didnt need to take an ativan... I woke up the next day... feeling not rested.. I just didnt sleep good that night.

I woke up feeling kinda anxious... went to work and felt ill... my stomach hurt so bad... like I had the stomach flu... I had to go home...

I had a stomach ache for almost 3 days...

I was anxious on top of this stomach ache... and had some diarrhea... I thought maybe it was from sinus drainage.
And it could be... I had post nasal drip bad... but usually the upset stomach goes away quickly after eating some crackers to absorb it... but I had a waterfall falling back in my throat. haha.

I took an ativan during my 3 day stomach ache, and it didnt affect my stomach ache at all. but helped me sleep through the night with a tummy ache.

So, my question is... do you think I was having ativan withdrawl (withdrawal) from missing one nights dosage from taking it for only 2 weeks? once pill a day? .5 mg?

I think NOT b/c I've taken ativan .5mg a day for almost an entire month, then kind of weaned off of it and had NO issues at all.

But just thought Id ask.

I know I'm over-analyzing my stomach aches... (us anxiety sufferers over-analyze everything i think) haha. b/c it could have been just drainage or a little bug... but I felt like this about a week ago one day after not sleeping good. But my stomach ache went away after a few hours... And I think I missed my ativan the night before too.

Thanks guys.
Related Discussions
3 Comments Post a Comment
Blank
370181_tn?1408130715
Hi cnote! Glad to see you again, but sorry you're going through a bit of a rough patch.
So............you've been taking your Ativan for two weeks to help you sleep. Then one night you didn't take it and woke up feeling tired, not rested and a little anxious.
That makes sense. Even tho your dose is very low, your body/mind had gotten use to the help falling asleep. (And I am not going to get into a debate here about addiction, dependence or tolerance! I don't believe it applies to this post at all)
I work a weird shift at the hospital and have to get up at 3:45am. I am, by nature, a "night owl." On my days off, I immediately revert back to that routine. After my three day off stint, I need help falling asleep at 8pm. I use an OTC preperation, the brand means nothing to this conversation, but without it, I toss and turn and won't fall alseep until moments before the damn alarm goes off.
That little bit of information doesn't really relate at all, except to let you know you're not the only one who needs helps falling asleep...................
Anyway, you woke up this day tired, not rested, anxious and then for three days had a stomach ache with some diarrhea and what sounds like some heavy duty post nasal drip. Sounds like you had a bug, cnote. That it "hit" the day after not taking your Ativan I believe is purely coincedental. That you felt anxious during this time is so utterly normal for those of us with anxiety. Being sick and having anxiety is a bad combo. You took some Ativan while you had this upset stomach and it helped your anxiety, but did nothing for your stomach.........which is wouldn't if you had a bug.

I do no think you were having withdrawal from the Ativan. I think you were having a lousy day from not sleeping well. That you didn't sleep well because you didn't take the Ativan could be the reason, but it wasn't w/d, at least not in the "classic" sense of that term.

You say that you had a very similar experience about a week ago with the stomach ache after not sleeping well which you think was also due to having skipped a dose of Ativan. You know I'm not a doctor, cnote, but I can tell you that when I don't get enough sleep, for whatever reason, I feel like c*r*a*p the entire next day. Ask a dozen people what they feel like when THEY don't get enough sleep and my guess is that "c*r*a*p" will be a common definition.

But...................if this is really bothering you, if the stomach problems and post nasal snot issues continue, if you're concerned about your use of the Ativan, if falling asleep remains difficult, then it's time to see your doctor for a chat.
And it's time to do something about that anxiety. If you were anxiety free for three months and it suddenly rears it's ugly head, there's a reason. Any idea what triggered it? For those of us who have stuggled with anxiety most of our lives, we have learned that anxiety can ebb and flow like the tide. It goes out, but it comes back in.
You'll be fine........just need a tune up, I think!
Merry Christmas!
Greenlydia      
Blank
358304_tn?1409713092
Thanks so much for writing!

You are right, I do not think it was ativan withdrawal or anything like that.
If it were a withdrawal, taking the ativan would have stopped the withdrawal and I would have felt fine... and THEN I could make the connection... but the ativan just helped with my anxiety while my stomach was having issues.

Matter of fact, my stomach is STILL giving me issues. Christmas kinda stunk for me b/c of that.

I'm still having bloatedness... a little bit of IBS symptoms... and a little nausea here and there... so therefore I think this could ALL be ANXIETY related.

I'M NOT WORRIED ABOUT IT NOW... =)

I'm still having post nasal drip some... but I really dont think thats the MAIN cause of my stomach issues... I think anxiety is...

I had IBS for a while over the summer... but it went away... but I don't recall feeling nauseous with it... but I could have.

I called nurses hotline lastnight just to ask her if she thought it could have been the post nasal drip causing my stomach problems... of course, she recommended I go to urgent care the next day if my stomach was still giving me some issues.

I shrugged it off, b/c I KNOW it's probably just anxiety... and my wife has a Dr.'s appt next week, and her Dr. is the same as mine, and he KNOWS me... so I'm gonna sit in with her on her appt. and I know he'll give me peace of mind. Plus I have an appt set up with him for Jan. 14th.

I'm sure by then my stomach issues will be gone... I just have to ride the storm.

I know I'm having anxiety too b/c I wake up in the mornings WAY early.. and my mind just chatters... and I can't control my thoughts... so I just either lay in bed for a couple more hours tossing and turning... or just get up and start my day.

Well, talk to ya later greenlydia! I will overcome this!

The reason I think im having anxiety too is b/c I fear the stomach issue... but in reality, I have to remember I'm not vomiting... or anything too serious.

I could THINK of MANY things it could be... but in REALITY... it's more than likely ANXIETY. =) I just gotta look at my past.

Talk to ya later. =)
Blank
Post a Comment
To
Recent Activity
Avatar_n_tn
Blank
Alnan commented on Tramadol & Ultram...
4 mins ago
1801781_tn?1410753824
Blank
littlebit667 uploaded a new photo
53 mins ago
1801781_tn?1410753824
Blank
littlebit667 Very sad..lost my Luna (chi... Comment
56 mins ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
ThePinkFloyd
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
michigan07
Anxiety Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Anxiety Answerers
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
ThePinkFloyd
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
michigan07